Alert archive / Florida / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Miami, FL

May 20, 2021Collier County, Miami-Dade County, Monroe County, Florida

NWS Miami, FL issued this fire weather watch at May 20, 2021, 2:35 PM EDT for Collier County, Miami-Dade County, Monroe County, Florida. It took effect at May 22, 2021, 2:00 AM EDT. It was in force for 34 min.

The area

The counties it named.

The facts

Issued
May 20, 2021, 2:35 PM EDT (18:35 UTC)
In effect from
May 22, 2021, 2:00 AM EDT
Expired
May 22, 2021, 2:34 AM EDT
In force
34 min
Issued by
NWS Miami, FL

Counties Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS82 KMFL 201835
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
235 PM EDT Thu May 20 2021

FLZ063-066-070-073-075-211200-
/O.NEW.KMFL.FW.A.0002.210521T1200Z-210523T0000Z/
Glades-Hendry-Inland Collier-Inland Miami-Dade-Mainland Monroe-
235 PM EDT Thu May 20 2021

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING FOR 20 FOOT WINDS AROUND 15 MPH, LOW RELATIVE 
HUMIDITIES, AND ERC'S IN THE MID 30S FOR FIRE WEATHER ZONES 
073...075...163...170...263...266...270...and 370.

The National Weather Service in Miami has issued a Fire Weather
Watch...which is in effect from Friday morning through Saturday
evening. 

* Affected area...fire weather zones
  073...075...163...170...263...266...270...and 370.

* Wind...20 foot winds around 15 mph.

* Humidity...Lower to mid 30s.

* ERC's...MID 30S.

* Impacts...any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Baxter
4 follow-up statements
913 
WWUS82 KMFL 210643
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
243 AM EDT Fri May 21 2021

FLZ063-066-070-073-075-220600-
/O.NEW.KMFL.FW.W.0002.210521T1200Z-210522T0600Z/
/O.EXT.KMFL.FW.A.0002.210522T0600Z-210523T0000Z/
Glades-Hendry-Inland Collier-Inland Miami-Dade-Mainland Monroe-
243 AM EDT Fri May 21 2021

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT
SATURDAY FOR CRITICAL FIRE WEATHER CONDITIONS PRIMARILY FOR INTERIOR
SOUTHWEST FLORIDA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR 
PRIMARILY INTERIOR SOUTHWEST FLORIDA...

The National Weather Service in Miami has issued a Red Flag
Warning...which is in effect from 8 AM this morning to 2 AM EDT
Saturday. 

* Affected areas...Glades, Hendry, interior Collier, Mainland
  Monroe, and interior Miami-Dade Counties.
 
* Wind...20 foot winds around 15 mph.

* ERC's...Mid 30s to low 40s

* Impacts...Any fires that develop may be extreme in nature. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
898 
WWUS82 KMFL 211825
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
225 PM EDT Fri May 21 2021

FLZ063-066-070-073-075-230000-
/O.CON.KMFL.FW.W.0002.000000T0000Z-210522T0600Z/
/O.CON.KMFL.FW.A.0002.210522T0600Z-210523T0000Z/
Glades-Hendry-Inland Collier-Inland Miami-Dade-Mainland Monroe-
225 PM EDT Fri May 21 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY FOR
CRITICAL FIRE WEATHER CONDITIONS PRIMARILY FOR INTERIOR WESTERN
AREAS OF SOUTH FLORIDA AND INLAND MIAMI-DADE COUNTY...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR 
WESTERN INTERIOR AREAS OF SOUTH FLORIDA AND INLAND MIAMI-DADE 
COUNTY...

* Affected area...Glades...Inland Hendry...Inland Collier...Mainland
  Monroe...and Inland Miami-Dade Counties.

* Wind...20 foot winds around 15 mph.

* Humidity...mid 30s to around 40.

* ERC's...Mid 30s to lower 40s.

* Impacts...any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

$$

FLZ069-230000-
/O.EXA.KMFL.FW.A.0002.210522T0600Z-210523T0000Z/
Coastal Collier-
225 PM EDT Fri May 21 2021

...FIRE WEATHER WATCH IN EFFECT FROM 2 AM EDT SATURDAY THROUGH
SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR METRO 
COLLIER COUNTY...

The National Weather Service in Miami has issued a Fire Weather
Watch...which is in effect from 2 AM EDT Saturday through
Saturday evening. 

* Affected area...Metro Collier County.

* Wind...20 foot winds around 15 mph.

* Humidity...Lower to mid 30s.

* ERC's...Around 40

* Impacts...any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

$$

Baxter
450 
WWUS82 KMFL 212349
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
749 PM EDT Fri May 21 2021

FLZ063-066-070-073-075-220800-
/O.CAN.KMFL.FW.W.0002.000000T0000Z-210522T0600Z/
/O.CON.KMFL.FW.A.0002.210522T0600Z-210523T0000Z/
Glades-Hendry-Inland Collier-Inland Miami-Dade-Mainland Monroe-
749 PM EDT Fri May 21 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS PRIMARILY 
FOR INTERIOR WESTERN AREAS OF SOUTH FLORIDA AND INLAND MIAMI-DADE 
COUNTY... 

...RED FLAG WARNING IS CANCELLED FOR CRITICAL FIRE WEATHER 
CONDITIONS TONIGHT INTERIOR WESTERN AREAS OF SOUTH FLORIDA AND 
INLAND MIAMI-DADE COUNTY...

The National Weather Service in Miami has cancelled the Red Flag
Warning for tonight. 

With the relative humidity beginning to recover, conditions have 
improved enough to cancel the Red Flag Warning for the rest of
tonight.

A Fire Weather Watch remains in effect through Saturday evening
for the possibility of critical fire weather conditions returning
on Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

FLZ069-220800-
/O.CON.KMFL.FW.A.0002.210522T0600Z-210523T0000Z/
Coastal Collier-
749 PM EDT Fri May 21 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 AM EDT SATURDAY
THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR
METRO COLLIER COUNTY...

The National Weather Service in Miami has issued a Fire Weather
Watch...which is in effect from 2 AM EDT Saturday through
Saturday evening. 

* Affected area...Metro Collier County.

* Wind...20 foot winds around 15 mph.

* Humidity...Lower to mid 30s.

* ERC's...Around 40

* Impacts...any fires that develop will likely see extreme fire 
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

$$
803 
WWUS82 KMFL 220634
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
234 AM EDT Sat May 22 2021

FLZ063-066-069-070-073-075-221445-
/O.UPG.KMFL.FW.A.0002.000000T0000Z-210523T0000Z/
/O.NEW.KMFL.FW.W.0003.210522T1500Z-210523T0100Z/
Glades-Hendry-Coastal Collier-Inland Collier-Inland Miami-Dade-
Mainland Monroe-
234 AM EDT Sat May 22 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT
THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS PRIMARILY FOR 
INTERIOR WESTERN AREAS OF SOUTH FLORIDA AND INLAND MIAMI-DADE 
COUNTY...

The National Weather Service in Miami has issued a Red Flag
Warning...which is in effect from 11 AM this morning to 9 PM EDT
this evening.

* Affected areas...Glades, Hendry, interior Collier, Mainland
  Monroe, and interior Miami-Dade Counties.
 
* Wind...20 foot winds around 15 mph.

* ERC's...Mid 30s to low 40s

* Impacts...Any fires that develop may be extreme in nature. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this fire weather watch went out at May 20, 9:32 AM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, May 20, 9:32 AM EDT, 5 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
932 AM EDT Thu May 20 2021

...Wind Advisory Now In Effect For The East Coast Metro Areas
Until 8 PM EDT This Evening...

.UPDATE...
High pressure over the Southeastern United States continue to
strengthen over the Southeastern United States today. This will
keep the tight pressure gradient over South Florida today leading
to breezy to windy easterly winds. The latest MIA sounding this
morning shows 25 to 30 knots just above the surface and these
winds should mix down later today as the heating starts to occur
over the area. Therefore, the Wind Advisory has been extended into
the east coast metro areas of South Florida until 8 PM EDT today.

The winds over Lake Okeechobee has also increase into the 20 to 25
knot range this morning and should continue through Friday
morning. Therefore, an SCA has been put into effect for Lake
Okeechobee until Friday afternoon.

The isolated showers will continue to slowly dissipate through the
morning hours over the east coast metro areas and the adjacent
coastal waters as drier air works into the region from the
northeast. Therefore, the POPs will be remove for the afternoon
hours for the east coast metro areas and rest of South Florida
will remain dry for today.

Rest of the forecast looks good at this time and no other changes
are planned.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... (Issued 747 AM EDT Thu May 20 2021)

AVIATION(12Z TAFS)...
The winds will remain windy out of the east today over the TAF
sites. There could be some showers around until 18Z before drier
air works into the region from the northeast. Therefore, VCSH will
remain in the east coast TAF sites until 18Z then go dry for rest
of the afternoon hours. KAPF taf site will remain dry today. The
ceiling and vis should remain in VFR conditions today, but could
fall down into MVFR or IFR conditions with the passage of the
showers.

PREV DISCUSSION... (Issued 245 AM EDT Thu May 20 2021)

SHORT TERM (Today and Friday)...

A tight pressure gradient exists across the region between strong
high pressure centered offshore the Carolinas and low pressure
located in the western Gulf of Mexico. This will maintain windy
conditions across South Florida through the remainder of the week.
Hi-res models show it being even a little more gusty today,
particularly along the coast where a Wind Advisory is in effect
through this evening. There is also a moisture gradient with the
deeper moisture south of the region keeping the bulk of the
shower activity to the south and west of the region. Today will be
another day of showers along the breeze.

As we move into this evening and Friday a drier airmass will begin
to move into South Florida. With PWAT levels dropping to an inch
or less by Friday. Limited moisture and lack of any forcing
should further limit shower potential to only about 10 percent
chance on Friday. Wind will also begin to diminish by Friday
afternoon, still breezy but becoming less gusty.

High temperatures will be in the lower to mid 80s across the east
coast to upper 80s near 90 over the Gulf Coast both afternoons.

LONG TERM...

Friday Night through Saturday...

A stout long-wave ridge will remain entrenched over the eastern
third of the United States, allowing for the continuation of mostly
dry conditions across South Florida. Broad surface ridging over the
Mid-Atlantic states will allow for a modest surface pressure
gradient to remain intact, allowing breezy east/northeast surface
winds to continue, though weaker in magnitude compared to prior
days. With dry air wrapping around the low-level ridge and stable
conditions aloft, showers will be very limited in coverage. Any
shower that does develop will be quick-moving and short-lived in
nature. The continuation of east/northeast flow will allow for
seasonably cooler temperatures to continue over the eastern half of
South Florida (lower/mid 80s) while temperatures remain warm over
the interior/west coast (mid/upper 80s).

Sunday through Thursday

An amplified short-wave trough originating from the Great Lakes is
forecast to perturb the aforementioned long-wave ridge, causing a
weakening and regression of the ridge. This interaction will loosen
the pressure gradient near the surface, resulting in decreasing wind
speeds near the surface. Moisture continues to be sparse overall
during this period. This will maintain unusually dry conditions for
this time of year across South Florida. The weakening and gradual
southeast turning of the surface winds by early next week will allow
maximum temperatures to return to near seasonable conditions, with
forecast temperatures in the mid/upper 80s along the east coast and
lower/mid 90s anticipated over the interior/Gulf Coast.

AVIATION(06Z TAFS)...
Breezy easterly winds continue with gusts of 25-30 kt expected
through the TAF period. Prevailing VFR with showers possible.

MARINE...
High pressure is bringing breezy and gusty conditions out
of the east.Hazardous marine conditions for mariners with the due to
the winds and elevated seas. A few showers will be possible over the
waters.The wind gradually relaxing through the weekend with low rain
chances as well.

BEACHES...
Breezy east wind continues with a high risk of rip currents through
at least Saturday for the Atlantic beaches. The wind is forecast to
begin to relax by the end of the weekend, but an elevated risk of
rip currents will remain into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            74  83  73  84 /   0  10  10  10
West Kendall     72  84  71  85 /   0  10  10  10
Opa-Locka        72  83  71  84 /   0  10  10  10
Homestead        73  82  71  83 /  10  10  10  10
Fort Lauderdale  74  82  73  83 /   0  10  10  10
N Ft Lauderdale  74  82  73  82 /   0  10  10  10
Pembroke Pines   72  83  71  84 /   0  10  10  10
West Palm Beach  72  83  71  83 /  10  10  10  10
Boca Raton       73  81  72  84 /   0  10  10  10
Naples           69  88  68  89 /   0   0   0  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for FLZ068-072-074-168-
     172-173.

     High Rip Current Risk through Saturday evening for FLZ168-172-
     173.

AM...Small Craft Advisory until 2 PM EDT Friday for AMZ630-650-651-
     670-671.

     Small Craft Advisory from 3 PM this afternoon to 2 PM EDT Friday
     for AMZ610.

GM...Small Craft Advisory until 2 PM EDT Friday for GMZ656-657-676.

&&

Update/Aviation...BNB
Today through Friday and Marine...Kelly
Friday Night through Wednesday...Bhatti

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 20, 10:14 AM EDT, 4 hours 21 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1014 AM EDT Thu May 20 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1014 AM EDT Thu May 20 2021

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES...
...WIND ADVISORY FOR EAST COAST METRO AREAS UNTIL 8 PM EDT TODAY...
...SMALL CRAFT ADVISORY FOR ALL SOUTH FLORIDA WATERS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a High Risk of rip currents along the
Atlantic Beaches.

Wind: Easterly winds of 20 to 25 mph with gusts up to 35 mph are
possible today over the east coast metro areas. Wind Advisory in
effect until 8 PM EDT this evening.

Hazardous Marine Conditions: Poor marine conditions with breezy
easterly winds and elevated seas. Small Craft Advisories are in
effect.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Hazardous marine conditions expected over South Florida waters
through the end of the week.

High Risk of Rip Currents along the east coast beaches through the
end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 9:41 PM EDTWind AdvisoryMFLBroward, Miami-Dade, Palm Beach34 hr

Nearby

Fire Weather Watches in Florida, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.